Jump to content
CrazyBoards.org

Recommended Posts

I've been on fluoxetine for 7 months now, at 40mg for the past 3 months and for a while it was amazing. I had all the benefits and non of the side effects but over the past month depression has started creeping up on me again, also with some delusional thinking. The obly thing that's changed is me getting a part time job. Is it possible that my AD is losing it's effectiveness? Or is this just the result of having extra responsibility of a job?

...is it even possible for AD's to reduce in their benefits over time?

This has become such an issue for me I've been thinking about upping my dose myself to 60mg or at least buy an over the counter product to help like 5htp.

Share this post


Link to post
Share on other sites

...is it even possible for AD's to reduce in their benefits over time?

This has become such an issue for me I've been thinking about upping my dose myself to 60mg or at least buy an over the counter product to help like 5htp.

Yes, it's possible for ADs to be less effective over time. I'm having the same problem (I take 80 mg Prozac and 5 mg Abilify). You should talk to your pdoc about upping your dose instead of modifying your dose on your own. It might make more sense to take a second medication in addition to the Prozac. In my case, the Prozac helped my MDD and GAD but not my OCD, which is why we added Abilify (which has been pretty successful at calming the OCD). For what it's worth, my pdoc prescribes 60 mg Prozac for anxiety; 40 mg would be an intermediate dose building up to 60 or 80 mg. So you might benefit from an increase in your meds anyway.

My pdoc is trying me on Deplin to supplement my Prozac and Abilify; see my blog for endless posts from the last three weeks about Deplin. Basically, some people have a genetic inability to process folic acid correctly, and Deplin provides a form of folic acid that doesn't need that processing to be used. Folic acid is needed for serotonin management and other mental processes. If you have the genetic problem, Deplin may make a huge difference for you; if you don't, it probably won't do anything.

Sorry for the randomness of these thoughts. PM me if you want to talk more about this. Good luck!

Share this post


Link to post
Share on other sites
Guest

5HTP can be dangerous if mixed with AD's. If the stress of part time work is causing symptms, your pdoc needs to know.

Share this post


Link to post
Share on other sites

It could be a couple of different factors - with time, you sort of learn to tell when you are having a situational low and when you are having an episode. Of course, the line is blurry because situational stress can definitely bring on or exacerbate an episode.

And yes, ADs can also crap out, and you have to either raise the dose or go back on the merry go round. It happened to me with 3 antidepressants in a row, but I don't think the average person is so unlucky with them.

Call your doctor. Some over the counter products (including 5HTP) are very dangerous to take with SSRIs and it is dangerous to raise the dose on your own - for one thing, you will run out of pills too fast and find yourself in a bad spot at the end of the month.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Skeletor
      Both are second-generation SSRIs, both exhibit minimal drug interactions via Cytochrome P450, both are the most prescribed SSRIs and are considered first line antidepressants. Who's been taking both and what were your experiences? (How did they compare to each other?). I am looking forward to read your experiences...
      Which one did you like more?
    • By Skeletor
      Why do strong SRIs (serotonin reuptake inhibitors) often cause / induce apathy, indifference and laziness? Maybe not in everyone, but it's one of the most common complaints. I regularly read about it on the internet. I myself was affected by it.
      My questions would be:
      1.) What causes it?
      2.) Were you affected?
      3.) Did you successfully get rid of these specific side effects? If so, how so?
      4.) Further comments regarding that "phenomenon"?
    • By Glatoss
      My brief period (6 months) on Sertraline has been that it sapped my creativity and basically made me not want to do anything, not feel anything. I just sit at the computer and watch videos and occasionally walk around, or eat, or go to the bathroom. I just don't have any drive to really do very much of anything, except what is needed for continued survival. I don’t even want to watch movies and series!
      Is that normal?
    • By rowan77
      In your experience  have you taken an antidepressant specifically an SSRI and it made you activated, agitated, irritable and unable to sleep
    • By rowan77
      So I was manic for 8 weeks. I am now severely depressed and my pdoc took me of fluoxetine  when i was manic, but now she has put me back on fluoxetine 20 mg. I'm worried I will become manic again. I had a very bad manic episode this time and don't want a reccurance. 
      If you became manic on an antidepressant how long did it take for you to become manic. Was it gradual or sudden? I wonder could I recognize symptoms quickly and go off it.
×
×
  • Create New...